MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 5mm 4cm powerflex pro was inflated at the iliac artery lesion.However, during the initial inflation, the powerflex pro balloon ruptured at 8 atm.The device was removed intact from the patient.The complaint device was replaced with another device (non-cordis).There was no reported injury to the patient.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have mild calcification with mild vessel tortuosity.The lesion had a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the device into the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend and was not kinked during use.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 5mm 4cm powerflex pro was inflated at the iliac artery lesion.However, during the initial inflation, the powerflex pro balloon ruptured at eight atm.The device was removed intact from the patient.The complaint device was replaced with another device(non-cordis).There was no reported injury to the patient.The lesion was noted to have mild calcification with mild vessel tortuosity and a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto).The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was able to maintain negative pressure.There was no resistance/friction while inserting the device into the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel or when crossing the lesion.The device was never in an acute bend and was not kinked during use.The device was not returned for analysis.A product history record (phr) review of lot 82203582 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The vessel was noted to have calcification with tortuosity and 90% stenosis which may have contributed to the failure noted.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key17819396
Report Number3007635982-2023-00306
Device Sequence Number2440262
Product Code LIT
UDI-Device Identifier20705032059333
UDI-Public(01)20705032059333(17)230831(10)82203582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2023
Device Catalogue Number4400504X
Device Lot Number82203582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN NON-CORDIS DEVICE
Patient SexUnknown